MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/3 UB-BL CB BL BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/3 UB-BL CB BL BK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203707
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, two (2) healicoil got torn.The procedure was completed without surgical delay using the same devices.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual evaluation showed that only a set of sutures were returned.Both the all blue and the blue/white suture show they were twisted, on one end, multiple times.The same ends are frayed with fibers pulled out, elongated, and twisted.No functional evaluation was performed due to the device was not returned.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture material specifications found that each shipment of material must be accompanied by a certificate of conformance.Fiber tenacity, linear density, knot break strength and diameter to be certified.Also, a material certification of analysis is required with each lot.The root cause has been associated with unintended use of the device.Factors, which could have contributed to the reported event, include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
HEALICOIL RG SA 5.5MM W/3 UB-BL CB BL BK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17360430
Report Number1219602-2023-01284
Device Sequence Number5091368
Product Code MAI
UDI-Device Identifier00885554030860
UDI-Public00885554030860
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model Number72203707
Device Catalogue Number72203707
Device Lot Number2109803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date10/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexMale